Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

September 28, 2021Bandera County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Sep 28, 2021, 9:29 PM CDT for Bandera County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2021, 9:29 PM CDT (02:29 UTC)
Expired
Sep 28, 2021, 10:15 PM CDT
In force
46 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.75 in
Wind
30

County Bandera County, TX

The radar

The Austin/San Antonio radar (KEWX), 117 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1438 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1769 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

840 
WWUS84 KEWX 290229
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
929 PM CDT Tue Sep 28 2021
 
TXZ186-187-290315-
Kerr TX-Bandera TX-
929 PM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of northern Bandera and
southeastern Kerr Counties through 1015 PM CDT...

At 928 PM CDT, Doppler radar was tracking a strong thunderstorm over
Medina, moving northeast at 25 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Medina, Kerrville, Camp Verde, Kerrville-Schreiner Park and Center
Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2966 9931 2985 9945 3009 9916 2981 9892
TIME...MOT...LOC 0228Z 235DEG 20KT 2981 9925 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Sep 28, 8:06 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Sep 28, 8:06 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
806 PM CDT Tue Sep 28 2021

.UPDATE...
Please see the 00Z aviation forecast discussion below.

&&

.AVIATION...
The main concerns this evening and overnight will continue to revolve
around thunderstorm chances at area TAF sites. Only minor changes
were made to the inherited forecast with late evening and overnight
still favored for thunderstorm chances at area TAF sites.

&&

.PREV DISCUSSION... /ISSUED 237 PM CDT Tue Sep 28 2021/

SHORT TERM (Tonight through Wednesday Night)...
Once morning low clouds eroded, temperatures have quickly warmed
into the low to mid 90s under partly cloudy skies with light winds
from out of the south. Few isolated showers have got going at times
but expect for some additional development of activity during the
afternoon. However, the main focus late this afternoon and into the
evening should be across portions of the Hill Country and towards
the Rio Grande. Anticipate thunderstorms to develop and organize
into a line or complex of activity that advances eastward to east-
southeastward into and through the overnight hours. The convective
allowing model guidance agree on general formation of this organized
convection but do not completely agree regarding the placement and
forward propagation of this activity. Nonetheless, expect locally
heavy rainfall with these thunderstorms as the PWATs climb to 1.75+
inches within a deep warm cloud layer. While it is difficult to
pinpoint locations, there is the potential for 1 to 3 inches for
some areas with locally higher amounts. Even though the rain will be
mainly beneficial given the dry antecedent conditions, any heavier
rain rates and totals may still be enough to overcome and result in
some minor flooding concerns. Additionally, convective parameters
with MLCAPE around 2500 J/kg and weak but sufficient bulk deep layer
shear of around 25 to 30 knots across the region could yield to
isolated severe storms with possible stronger wind gusts and large
hail.

Activity looks to diminish in coverage during the day on Wednesday
once the lift weakens a bit as the vort max driving the overnight
activity pushes to the east. Additionally, the atmosphere needs to
take some time to recover after the overnight convection. However
with higher moisture levels still in place, I'll still keep slight
chance to chance PoPs in the forecast. Some models, including the
GFS and CAM guidance, indicate that another vort max could make
progress into the region from the southwest during Wednesday night
into early Thursday. This results in return of some higher PoPs,
especially to the south and west of San Antonio.

Beyond the rain/convective forecast, expect for overnight lows in
the mid to upper 60s across the Hill Country and low to mid 70s
elsewhere with plenty of cloud cover. Highs on Wednesday could be
rather tricky depending on how exactly the convection overnight
evolves, but I'll go with values that top out in the mid to upper
80s and low 90s this forecast cycle.

LONG TERM (Thursday through Tuesday)...
The low level flow will remain from the south to southeast to start
the long term period. This will bring another surge of moist air from
the Gulf. Model forecasts show PW 1.75 to 2.00 inches over most of
our CWA by Thursday night. At the same time another mid to upper
level trough will move slowly through the southwestern US. A series
of shortwave troughs will move through the pattern and combine with
the low level moisture to generate showers and thunderstorms.
Widespread showers will be likely Thursday and Friday. The best
chances look to be Thursday night and daytime Friday. With the high
PW forecast, locally heavy rain will be possible during this time
frame with Friday afternoon looking a little more favorable for heavy
rain. Friday night and Saturday the trough axis will swing across our
CWA and rain chances will continue. As the trough moves through, the
PW values are forecast to decrease and thus POPs and QPF are a little
lower. A cold front will move through North Texas Sunday and then our
CWA Monday. This will bring another chance for rain to most of the
area. Behind the front Tuesday isolated showers will linger across
the south and west.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              72  89  72  89  71 /  70  40  30  80  70
Austin Bergstrom Intl Airport  70  88  71  88  70 /  70  40  30  80  70
New Braunfels Muni Airport     71  89  72  89  70 /  70  40  40  80  70
Burnet Muni Airport            69  87  70  87  68 /  70  20  30  70  70
Del Rio Intl Airport           72  93  73  91  70 /  50  20  30  60  70
Georgetown Muni Airport        71  87  71  88  70 /  70  30  30  80  70
Hondo Muni Airport             71  91  71  88  69 /  70  30  50  70  70
San Marcos Muni Airport        71  88  71  89  69 /  70  40  30  80  70
La Grange - Fayette Regional   73  88  73  89  72 /  70  50  30  80  60
San Antonio Intl Airport       72  89  73  87  71 /  70  40  50  80  70
Stinson Muni Airport           74  91  74  89  73 /  70  40  50  80  70

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Platt
Long-Term...17
Hazardous weather outlook, Sep 28, 5:16 AM CDT, 16 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
516 AM CDT Tue Sep 28 2021

TXZ171>173-183>194-202>209-217>225-228-291030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
516 AM CDT Tue Sep 28 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

There is a marginal risk severe thunderstorms from late this
afternoon into late tonight. Localized strong wind gusts and
marginal large hail are possible, mainly over areas west of the
I-35 corridor. By late tonight there is a potential for some
areas to see heavy rainfall amounts of 1 to 3 inches with
isolated higher amounts. Dry soil conditions across the region
should prevent significant areas of run-off through tonight, but
isolated areas of flooding will still be possible. Heaviest
rainfall amounts through tonight are forecast to be near the
Highway 281 and I-35 Corridors.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periods of showers and thunderstorms are expected each day
Wednesday through Sunday. Isolated heavy rainfall amounts up to 3
inches are possible each day, mainly Wednesday through Saturday.
With each successive round of rainfall, the potential for
flooding should increase as soils become more saturated and area
creeks and streams become swollen.

.SPOTTER INFORMATION STATEMENT...

Formal activation of storm spotters is not expected, but timely
reports of severe winds, hail, and flooding are appreciated.

In the hours before

Special weather statement, Sep 28, 6:48 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
648 PM CDT Tue Sep 28 2021

TXZ172-290030-
Burnet TX-
648 PM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of northeastern Burnet
County through 730 PM CDT...

At 647 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Victor, or near Burnet, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Burnet, Lake Victor, Sunnylane, Joppa, Watson, Briggs and Shady
Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3095 9785 3090 9783 3069 9821 3088 9830
      3103 9804 3103 9791
TIME...MOT...LOC 2347Z 244DEG 15KT 3084 9821

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

PLATT
Special weather statement, Sep 28, 7:01 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
701 PM CDT Tue Sep 28 2021

TXZ223-224-290045-
De Witt TX-Gonzales TX-
701 PM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of northwestern DeWitt
and southeastern Gonzales Counties through 745 PM CDT...

At 701 PM CDT, Doppler radar was tracking a strong thunderstorm near
Westhoff, or 15 miles north of Yorktown, moving north at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Smiley, Cheapside, Westhoff, Hochheim, Sample, Bebe and Wrightsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2934 9728 2909 9750 2913 9764 2918 9768
      2943 9764
TIME...MOT...LOC 0001Z 199DEG 18KT 2919 9757

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 28, 7:34 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
734 PM CDT Tue Sep 28 2021

TXZ171-188-290100-
Gillespie TX-Llano TX-
734 PM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of northwestern
Gillespie and southwestern Llano Counties through 800 PM CDT...

At 734 PM CDT, Doppler radar was tracking a strong thunderstorm near
Doss, or 21 miles northwest of Fredericksburg, moving northeast at 35
mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Castell, Cherry Spring, Doss and Harper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3073 9892 3042 9893 3033 9930 3050 9929
      3050 9896 3071 9896
TIME...MOT...LOC 0034Z 237DEG 31KT 3042 9919

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
Special weather statement, Sep 28, 7:57 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
757 PM CDT Tue Sep 28 2021

TXZ173-192-290145-
Williamson TX-Travis TX-
757 PM CDT Tue Sep 28 2021

...Strong thunderstorms will impact portions of southwestern
Williamson and central Travis Counties through 845 PM CDT...

At 757 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Liberty Hill to near Lago Vista to near
The Hills. Movement was southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Tanglewood
Forest, Anderson Mill, Windemere, Leander, Hutto, Lakeway, Lago
Vista, Bee Cave, West Lake Hills, Hudson Bend, The Hills, Liberty
Hill, Rollingwood, Barton Creek and Shady Hollow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3056 9751 3036 9762 3008 9777 3031 9809
      3050 9798 3068 9794
TIME...MOT...LOC 0057Z 294DEG 15KT 3063 9794 3049 9793 3033 9802

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

PLATT
Special weather statement, Sep 28, 9:12 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
912 PM CDT Tue Sep 28 2021

TXZ205-290300-
Bexar TX-
912 PM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of northwestern Bexar
County through 1000 PM CDT...

At 912 PM CDT, Doppler radar was tracking a strong thunderstorm over
Helotes, or 12 miles northwest of San Antonio, moving northeast at 15
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
San Antonio, Leon Valley, Helotes, Fair Oaks Ranch, Shavano Park,
Hollywood Park, Cross Mountain, Leon Springs, The Dominion,
Government Canyon State Natural Area, Sea World, Timberwood Park,
Grey Forest, Fiesta Texas and Scenic Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2944 9872 2952 9879 2974 9867 2966 9841
TIME...MOT...LOC 0212Z 215DEG 13KT 2955 9871

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

PLATT
Special weather statement, Sep 28, 9:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
929 PM CDT Tue Sep 28 2021

TXZ186-187-290315-
Kerr TX-Bandera TX-
929 PM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of northern Bandera and
southeastern Kerr Counties through 1015 PM CDT...

At 928 PM CDT, Doppler radar was tracking a strong thunderstorm over
Medina, moving northeast at 25 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Medina, Kerrville, Camp Verde, Kerrville-Schreiner Park and Center
Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2966 9931 2985 9945 3009 9916 2981 9892
TIME...MOT...LOC 0228Z 235DEG 20KT 2981 9925

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 7:01 PM CDTSpecial Weather StatementEWXGonzales44 min
Sep 28, 7:34 PM CDTSpecial Weather StatementEWXMason26 min
Sep 28, 7:45 PM CDTSevere Thunderstorm WarningEWXWilliamson37 min
Sep 28, 7:57 PM CDTSpecial Weather StatementEWXTravis48 min
Sep 28, 8:43 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Sep 28, 8:44 PM CDTAreal Flood AdvisoryEWXGillespie4 hr
Sep 28, 9:04 PM CDTAreal Flood AdvisoryEWXZavala3 hr
Sep 28, 9:10 PM CDTAreal Flood AdvisoryEWXWilliamson3 hr
Sep 28, 9:12 PM CDTSpecial Weather StatementEWXBexar48 min
Sep 28, 9:40 PM CDTSpecial Weather StatementEWXHays50 min
Sep 28, 9:47 PM CDTAreal Flood AdvisoryEWXLee, Travis, Williamson3 hr
Sep 28, 9:52 PM CDTAreal Flood AdvisoryEWXBexar3 hr
Sep 28, 9:58 PM CDTAreal Flood AdvisoryEWXComal, Hays, Kendall, Travis3 hr
Sep 28, 10:10 PM CDTSpecial Weather StatementEWXKendall50 min
Sep 28, 10:13 PM CDTAreal Flood AdvisoryEWXBandera3 hr
Sep 28, 10:20 PM CDTSpecial Weather StatementEWXKendall40 min
Sep 28, 10:40 PM CDTSpecial Weather StatementEWXKerr50 min
Sep 28, 11:09 PM CDTSpecial Weather StatementEWXComal51 min
Sep 28, 11:19 PM CDTSpecial Weather StatementEWXComal, Guadalupe41 min
Sep 28, 11:23 PM CDTFlash Flood Warning Considerable damage threatEWXComal, Hays3 hr
Sep 28, 11:36 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Comal, Guadalupe, Hays, Travis3 hr
Sep 28, 11:49 PM CDTFlash Flood Warning Considerable damage threatEWXCaldwell, Comal, Guadalupe, Hays5 hr
Sep 29, 12:27 AM CDTSpecial Weather StatementEWXGonzales48 min
Sep 29, 12:37 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lee3 hr
Sep 29, 12:43 AM CDTAreal Flood AdvisoryEWXBexar, Comal, Gonzales, Guadalupe3 hr
Sep 29, 1:23 AM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal, Guadalupe4 hr
Sep 29, 1:34 AM CDTAreal Flood AdvisoryEWXGillespie3 hr
Sep 29, 2:05 AM CDTAreal Flood AdvisoryEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca, Wilson4 hr
Sep 29, 2:28 AM CDTSpecial Weather StatementEWXBlanco47 min
Sep 29, 3:00 AM CDTSpecial Weather StatementEWXKerr45 min
Sep 29, 3:21 AM CDTSevere Thunderstorm WarningEWXGillespie, Kerr, Real42 min
Sep 29, 3:44 AM CDTSpecial Weather StatementEWXBandera46 min
Sep 29, 4:15 AM CDTAreal Flood AdvisoryEWXBandera, Kendall, Kerr4 hr
Sep 29, 6:25 AM CDTAreal Flood AdvisoryEWXBandera, Bexar, Medina3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.